MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT

BECTON, DICKINSON & CO. (SPARKS) BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM; MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Catalog Number 446255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that upon use of bd affirm¿ atts, during swabbing for specimen collection, the swab tip became separated from the shaft.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: bd initiated an investigation into the customer¿s report of the swab head detaching from the shaft during specimen collection using the affirm vpiii ambient temperature transport system (atts) collection kit.Information provided by the customer indicated that the patient was self-collecting the swab when the event occurred.No patient harm resulted.As per the product labeling, vaginal swabs collected using the affirm atts kit should be collected by a clinician, and there are no instructions or product claims for patient self-collection.Patients are to be placed in position for a pelvic examination and a speculum inserted to allow proper specimen collection.Bd recommends following the package insert instructions for collection of vaginal specimens using the affirm vpiii atts kit.
 
Event or Problem Description

Brand Name
BD AFFIRM¿ VPIII AMBIENT TEMPERATURE TRANSPORT SYSTEM
Common Device Name
MULTIPLE VAGINITIS/VAGINOSIS-ASSOCIATED PATHOGEN NUCLEIC ACID IVD KIT
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24282868
Report Number1119779-2026-00106
Device Sequence Number9927357
Product Code LIO
UDI-Device Identifier30382904462551
UDI-Public(01)30382904462551(17)260131(10)B03H100M
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K920536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number446255
Device Lot NumberB03H100M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer04/03/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown